Stocrin Hypersensitivity and Nevirpine
May 4, 2007
I recently started taking Truvada and Stocrin after 2 years off Meds when my T Cells dropped to 240 with a very high viral load. I had previously taken Trizavir and Kaletra which I started while sero converting and then after 3months just Trizavir which i remained undetectable on for 2 years. About 2 weeks into taking the Truvada/Stocrin while on holiday in a country town I got a rash that spread from head to toe over 2 days and then became unbearably itchy. I ceased the medications and saw a HIV DR the next morning who gave me a hydrocortisone injection and prednisone. This didn't help and I was admitted to hospital that night as the symptoms got worse. I was given IV hyrdrocortisone IM Fenergan and finally S/C Adrenaline.It took almost 2 weeks for the itching to stop. I now have to decide on a new combination. My Doctor recommends Kivexa and Reyataz/Norvir. He thinks I should avoid Truvada as well just in case it was the cause of the reaction. I would like to avoid taking a PI as for the 3 months on Kaletra I had almost constant nausea. So the alternative would be Nevirapine. My Doctor says that the drug companies say that there is no more likelyhood of having a hypersensitivity to Nevirapine after having one to Stocrin then that of the general population. He is reluctant to believe this and cautions me not to risk taking Nevirapine. What do you think? Sorry for this being so long.
Response from Dr. Pierone
The probable cause of this severe rash was Stocrin (Sustiva) rather than Truvada. Given the severity of the reaction it does not seem prudent to use Viramune but it would be reasonable to re-challenge with Truvada.
Let us know what you and your doctor decide to do and how things turn out for you. Best of luck!
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Chances Of Catching HIV From Blowjob From A Prostitute
- Chances Of Catching AIDS From Blowjob From A Prostitute
- Dry Cough After Oral Sex On A Woman What Are The Chances Of HIV
- Vomiting After Open Mouth Kissing Worried I Have HIV
- White Discharge After Anal Sex With Condom Does It Mean I Have HIV
- Can Mucous Is Anus Be An Std?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.